question-icon

Can Dermadew soap and Cetaphil moisturiser cause skin darkening in a newborn?

default
Posted on Sat, 4 Nov 2017
Question: hello, my daughter is 1month old. her skin tone is becoming dark. she birn very fair and my husband and myself are very fair too. any side effects with soap or moisturiser . currently using dermadew soap and cetaphil moisturiser
doctor
Answered by Dr. Diptanshu Das (1 hour later)
Brief Answer:
The natural skin tone may take time to express itself.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone carefully through your query and understand your concerns. The colour of skin is due to the pigment (melanin) produced by melanocytes (a type of pigment producing cells in our skin). At birth the melanocytes are not fully formed. Hence the colour at birth can be much lighter. As the age increases, the melanocytes mature and express the natural tone of the skin. If the colour of skin is to darken, it can gradually occur till the natural skin tone is achieved. Use of soaps like dermadew and moisturizers like cetaphil have nothing to do with this.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
Answered by
Dr.
Dr. Diptanshu Das

Pediatrician

Practicing since :2005

Answered : 3865 Questions

premium_optimized

The User accepted the expert's answer

Share on
Can Dermadew soap and Cetaphil moisturiser cause skin darkening in a newborn?

Brief Answer: The natural skin tone may take time to express itself. Detailed Answer: Thanks for asking on HealthcareMagic. I have gone carefully through your query and understand your concerns. The colour of skin is due to the pigment (melanin) produced by melanocytes (a type of pigment producing cells in our skin). At birth the melanocytes are not fully formed. Hence the colour at birth can be much lighter. As the age increases, the melanocytes mature and express the natural tone of the skin. If the colour of skin is to darken, it can gradually occur till the natural skin tone is achieved. Use of soaps like dermadew and moisturizers like cetaphil have nothing to do with this. Let me know if I could help further. Regards